Can AGA be reason for excessive shed, and if so can any regrowth be expected?

26 yr old F. Shed excessively from March to July. Lost ~200 hairs a day, ~60% of hair. Shaved head, started Spiro 100mg, Propecia 2.5mg, Biotin 5mg in June. Haven't noticed more loss but haven't noticed regrowth after 4 mons on meds. Have family history of AGA on both sides, and had 8 mons shed in 2008 with some regrowth. If excessive shed just experienced was AGA should any regrowth be expected or have shed follicles shut down? If shed was TE related how long before any regrowth?

Doctor Answers 1

Can AGA be reason for excessive shed, and if so can any regrowth be expected?

Thanks for your query. AGA responds poorly to medication. You should continue to use minoxidil as it prevents further loss. Hope it helps.


All The Best


India Plastic Surgeon
4.9 out of 5 stars 132 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.